A Recursive Variant of Schwarz Type Domain Decomposition Methods
DOI:
https://doi.org/10.23755/rm.v30i1.4Keywords:
Domain Decomposition, Finite Element Method, Linear Systems.Abstract
In this paper a slightly different approach to the use of the domain decomposition method of the Schwarz type is proposed. Instead of the standard coarse space construction we propose to use a recursive solution on each domain. Thus we do not need to construct a coarse space but nevertheless we are still keeping O(1) convergence speed. For local problems we use the standard iterative solvers for which the amount of the work for one step is O(N), where N is the number of equations. Due to the fact that the overlapping is under our control we can keep total work in O(N^(1+γ) ) operations with arbitrary positive γ.
References
H. A. Schwarz, Gessamelte Mathematische Abhandlungen, volume 2, pages 133 − 143, Springer, Berlin, (1890). First published in Vierteljahrsschrift der Naturforschenden Gesellschaft in Zürich,¨ Uber einen Grenzübergang durch alternierendes Verfahren, volume 15, (1870), pp. 272 − 286.
A. Toselli and O. Widlund, Domain Decomposition Methods - Algorithms and Theory. Springer-Verlag, Berlin Heidelberg, (2005).
M. Brezina and P. Vanˇ ek, A black-box iterative solver based on a twolevel Schwarz method. Computing 63(3), (1999), 233 − 263.
R. Varga, Matrix Iterative Analysis. Prentice Hall, first edition, (1962).
Downloads
Published
Issue
Section
License
This journal provides immediate open access to its content on the principle that making research freely available to the public supports a greater global exchange of knowledge. The journal is committed to real and immediate open access for academic work. All of the journal articles are free to access immediately from the date of publication. There are no charge for readers to download articles and reviews for their own scholarly use. Benefits of open access for authors, include:
- Free access for all users worldwide
- Increased visibility and readership
- Rapid publication
- No spatial constraints
- Authors can share their research papers on their personal web-pages (i.e. ResearchGate, etc.)
Ratio Mathematica publishes open access articles under the terms of the Creative Commons Attribution (CC BY) License. The Creative Commons Attribution License (CC-BY) allows users to copy, distribute and transmit an article, adapt the article and make commercial use of the article. The CC BY license permits commercial and non-commercial re-use of an open access article, as long as the author is properly attributed. Copyright on any research article published by Ratio Mathematica is retained by the author(s). Authors grant Ratio Mathematica a license to publish the article and identify itself as the original publisher. Authors also grant any third party the right to use the article freely as long as its original authors, citation details and publisher are identified.
For further information visit: https://creativecommons.org/licenses/by/3.0/. The following logo will appear in any paper that will be published from the volume number 31/2016 onwards.